Venlafaxine-induced Thyroiditis: A Case Report

Ghafour, Ideh and Elyasi, Forouzan (2018) Venlafaxine-induced Thyroiditis: A Case Report. Reviews in Clinical Medicine, 5 (3). pp. 101-104.

[img] Text
RCM_Volume 5_Issue 3_Pages 101-104.pdf

Download (465kB)
Official URL: http://rcm.mums.ac.ir/article_11555.html

Abstract

Thyroiditis is the most common inflammatory disorder that affects thyroid gland.The diagnosis is mainly based on clinical findings, in particular the degree of pain and tenderness of thyroid. Confirmatory laboratory test includes presence of thyroid specific autoantibodies. Treatment is based on the severity of symptoms (pain and redness) and aims to restore the normal function of thyroid. Drug-induced thyroiditis has been described previously in the literature. Venlafaxine is an antidepressant agent with an efficacy similar to that of selective serotonin reuptake inhibitors. The dose of this medicine can be adjusted up to 150 mg/day one year after initiation. However, usage of venlafaxine may be limited due to the dose-dependent side effects. Here we describe a patient diagnosed with generalized anxiety disorder and migraine headache who developed venlafaxine-induced thyroiditis following dose adjustment to the maximum of 150 mg/day. The diagnosis was made based on the clinical symptoms and confirmatory laboratory tests according to the Naranjo Adverse Drug Reaction Probability Scale. Thyroiditis symptoms subsided after reducing venlafaxine dose and initiating prednisolone therapy. It should be noted that thyroid function was fully restored to normal only after cessation of venlafaxine administration.

Item Type: Article
Subjects: WK Endocrine System
Divisions: Journals > Reviews in Clinical Medicine
Depositing User: RCM RCM
Date Deposited: 23 Oct 2018 09:42
Last Modified: 23 Oct 2018 09:42
URI: http://eprints.mums.ac.ir/id/eprint/10527

Actions (login required)

View Item View Item